Alert archive / Ohio / Small Craft Advisories in 2009
Small Craft Advisory 129, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 25, 2009, 3:16 AM EDT. It took effect at Jul 25, 2009, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2009, 3:16 AM EDT (07:16 UTC)
- In effect from
- Jul 25, 2009, 8:00 AM EDT
- Expired
- Jul 25, 2009, 9:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
052 WHUS71 KCLE 250716 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 AM EDT SAT JUL 25 2009 LEZ142>146-251530- /O.NEW.KCLE.SC.Y.0129.090725T1200Z-090726T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 316 AM EDT SAT JUL 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM EDT THIS EVENING. A COLD FRONT WILL MOVE ONTO THE LAKE LATE THIS MORNING AND THEN CONTINUE EAST THROUGH THE AFTERNOON. SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS EARLY TODAY AHEAD OF THE FRONT...AND THEN PERSIST THROUGH THE AFTERNOON. WINDS WILL DIMINISH TO 10 TO 20 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND/OR WIND SPEEDS MAY EXCEED 22 KNOTS CREATING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
227 WHUS71 KCLE 251401 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1001 AM EDT SAT JUL 25 2009 LEZ142>146-252200- /O.CON.KCLE.SC.Y.0129.000000T0000Z-090726T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 1001 AM EDT SAT JUL 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE LAKE THIS AFTERNOON. SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS AHEAD OF THE FRONT FOR THIS AFTERNOON. WINDS WILL DIMINISH TO 10 TO 20 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND/OR WIND SPEEDS MAY EXCEED 22 KNOTS CREATING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
931 WHUS71 KCLE 251822 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 222 PM EDT SAT JUL 25 2009 LEZ147>149-260100- /O.EXA.KCLE.SC.Y.0129.000000T0000Z-090726T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 222 PM EDT SAT JUL 25 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE LAKE THIS EVENING. SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS AHEAD OF THE FRONT FOR THE REST OF THIS AFTERNOON. WINDS WILL DIMINISH TO 10 TO 20 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND/OR WIND SPEEDS MAY EXCEED 22 KNOTS CREATING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>146-260100- /O.CON.KCLE.SC.Y.0129.000000T0000Z-090726T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 222 PM EDT SAT JUL 25 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE LAKE THIS AFTERNOON INTO EARLY EVENING. SOUTH WINDS OF 15 TO 25 KNOTS IS EXPECTED FOR THE REST OF THIS AFTERNOON. WINDS WILL DIMINISH TO 10 TO 20 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND/OR WIND SPEEDS MAY EXCEED 22 KNOTS CREATING HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
281 WHUS71 KCLE 260108 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 908 PM EDT SAT JUL 25 2009 LEZ142>149-260215- /O.EXP.KCLE.SC.Y.0129.000000T0000Z-090726T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 908 PM EDT SAT JUL 25 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW THE 22 KNOT THRESHOLD SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. CONDITIONS WILL STILL REMAIN CHOPPY THROUGH SUNDAY WITH WAVES 2 TO 4 FEET AT TIMES. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 3:12 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 25, 3:12 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 AM EDT SAT JUL 25 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE LOWER GREAT LAKES REGION
TODAY. A SERIES OF TROUGHS WILL FOLLOW THIS FRONT SUNDAY BEFORE WEAK
HIGH PRESSURE RETURNS ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS ARE ON THE INCREASE AT THE MOMENT AS A COMPLEX OF STORMS
DIVES SOUTHWARD THROUGH ILLINOIS AND INDIANA. MEANWHILE A COLD FRONT
IS STILL WELL WEST OF THE AREA...STRETCHING FROM GREEN BAY WI TO
KANSAS CITY MO AS OF 06Z. IN TERMS OF PRECIP FROM THIS COMPLEX I
THINK WE ARE OFF THE HOOK FOR THE REMAINDER OF THE PRE-DAWN HOURS
EVEN THOUGH THERE ARE SOME STORMS UP NEAR NORTHERN LOWER
MICHIGAN...BETTER CHANCE FOR PRECIP WILL BE WITH THE FRONT.
ALL OPERATIONAL MODELS EXCEPT FOR THE RUC HAVE A POOR HANDLE ON THE
CURRENT SITUATION...NEARLY NO GUIDANCE HAS THE COMPLEX IN THE RIGHT
AREA AND MOST GUIDANCE HAS IT POSITIONED OVER LOWER MICHIGAN.
UNFORTUNATELY THIS POLLUTES THE SOLUTIONS FOR THIS AFTERNOON AS THEY
ALL HANG ONLY CLOUDS THROUGH THE DAY TODAY AND LIMIT INSTABILITY. IN
REALITY...THE COMPLEX WILL LIKELY CONTINUE TO THE SOUTH AND
DISSIPATE...WE WILL ONLY SEE SOME MID AND HIGH CLOUDS THROUGH EARLY
MORNING WITH EVEN A LITTLE BIT OF CLEARING POSSIBLE ON THE BACK SIDE
OF THE COMPLEX AROUND DAYBREAK. ALL IN ALL I THINK THE EARLY MORNING
HOURS WILL BE QUITE NICE ESPECIALLY IN THE EAST BUT THIS WILL REALLY
PRE-CONDITION THE ATMOSPHERE FOR SEVERE STORMS THIS AFTERNOON.
SHOULD BE A WARM...BORDERLINE MUGGY DAY AHEAD OF THE FRONT WITH
STRONG STORMS DEVELOPING WITH THE FRONT AROUND NOON OR SHORTLY
THEREAFTER. I TRIED TO PUT SOME TIMING INTO THE FORECAST WITH
HIGHEST POPS IN THE WEST THIS MORNING WHILE HOLDING OFF ON PRECIP IN
THE EAST UNTIL AFTERNOON. NAM HAS 1500-1800 J/KG CAPE THIS AFTERNOON
ACROSS MOST OF THE AREA...I SUSPECT IN REALITY THIS COULD BE HIGHER.
FAIR AMOUNT OF 0-3KM AND 0-6KM SHEAR AS WELL. I WILL MENTION SEVERE
STORMS IN THE TEXT/GRIDS...CERTAINLY GOOD POTENTIAL FOR AN ACTIVE
WEATHER DAY THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
STORMS WILL CONTINUE INTO THE EARLY EVENING HOURS AS THE FRONT MOVES
THROUGH THE AREA. I KEPT SOME PRETTY HIGH POPS IN PLACE THROUGH THE
EVENING BUT BACKED DOWN TO CHANCES ONLY IN THE EAST AFTER MIDNIGHT.
EVEN THIS MAY BE TOO PESSIMISTIC AS THE FRONT LOOKS LIKE IT WILL BE
MOVING QUITE FAST. SUNDAY SHOULD START DRY BUT A POST-FRONTAL TROUGH
LOOKS ON TARGET TO MOVE THROUGH THE REGION SUNDAY AFTERNOON. BEST
CHANCES FOR PRECIP APPEAR TO BE ALONG AND EAST OF I-71 SUNDAY
AFTERNOON...THIS IS VERY SIMILAR TO THE PREVIOUS FORECAST AND I DID
NOT MAKE ANY SIGNIFICANT CHANGES. LIKE TONIGHT...ANY PRECIP SHOULD
QUICKLY DIMINISH IN THE EVENING YIELDING DRY CONDITIONS OVERNIGHT.
THE FORECAST FOR MONDAY IS A BIT TRICKY...THE H5 FLOW BECOMES ZONAL
WHILE HIGH PRESSURE MOVES FROM THE OHIO VALLEY TO THE MID ATLANTIC
COAST. A SHORTWAVE WILL BE MOVING THROUGH THE CENTRAL LAKES WITH A
WEAK WARM FRONT SLIDING THROUGH LAKE HURON...EASTERN LAKE ERIE AND
LAKE ONTARIO. AT THIS POINT I THINK THE MAJORITY OF THE DAY ON
MONDAY WILL BE DRY BUT THERE COULD BE A STRAY AFTERNOON SHOWER OR
THUNDERSTORM IN THE NORTHEAST COUNTIES. TOUGH CALL AT THIS POINT
GIVEN THE VARIETY OF MODEL SOLUTIONS BUT I TRIED TO TREND THE
FORECAST TOWARD A DRIER MONDAY. DRY CONDITIONS SHOULD PREVAIL MONDAY
NIGHT WITH THE MID ATLANTIC RIDGE IN CONTROL.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
MODELS ARE ADVERTISING A COLD FRONT MOVING THROUGH THE FORECAST AREA
WEDNESDAY AFTERNOON/EVENING. COULD BE SOME WARM-SECTOR THUNDERSTORMS
DURING THE DAY TUESDAY AND ESPECIALLY WITH THE FRONT WEDNESDAY. THIS
ISNT TOO DRAMATICALLY DIFFERENT FROM THE PREVIOUS FORECAST BUT I
PREFERRED THE TIMING OF THE EUROPEAN MODEL OVER THE GFS AND I
TRENDED THE FORECAST TOWARD ITS SOLUTION. THE FORECAST FOR THURSDAY
AND FRIDAY IS A BIT MURKY...EVERY EXTENDED MODEL GIVES A DIFFERENT
SOLUTION AND I DID NOT MAKE ANY CHANGES. ALL AGREE ON A FAIRLY
ACTIVE PATTERN...ALREADY HAD LOW CHANCE POPS IN PLACE AND I DID NOT
SEE A COMPELLING REASON TO GO AGAINST THIS THINKING.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ACROSS NRN OHIO AND NWRN PA AT THIS TIME. TO OUR
WEST MCS DIVING SOUTH THROUGH ILLINOIS WITH THE NRN PORTION JUST
SOUTH OF KORD MOVING EAST. MODELS SHOW INSTABILITY DECREASING
ACROSS NRN INDIANA THROUGH THE NIGHT REACHING INTO NWRN OHIO BY
MORNING WITH NAM CAPES REACHING 1600 J/KG BY 12Z AT KTOL.
CONCERNED THAT THIS CONVECTION COULD PERSIST LONG ENOUGH TO REACH
INTO THE AREA. HAVE PLACED VCSH IN KTOL TAF AT 09Z AND AT 13Z AT
KFDY. FOR THE MOST PART HOWEVER CONVECTION WILL OCCUR ACROSS THE
AREA AHEAD OF AND ALONG COLD FRONT AS IT MOVES THROUGH THE AREA.
DRIER AIR ALOFT ALSO SUGGESTS STRONG THUNDERSTORM GUSTS AND
MICROBURSTS ARE POSSIBLE. COLD FRONT IS FORECAST TO REACH THE KTOL
VICINITY AROUND 18Z AND WOULD ESTIMATE AROUND 00Z FOR THE KCLE
VICINITY. WILL ATTEMPT TO TIME THUNDER IN TEMPO GROUPS AS FAR
EAST AS KCLE HOWEVER FURTHER EAST WILL CARRY AS VCTS.
.OUTLOOK...NON-VFR AT TIMES TONIGHT THROUGH MONDAY IN SHRA/TSTMS.
&&
.MARINE...
WILL GO AHEAD AND ISSUE A SMALL CRAFT FOR THE WESTERN HALF OF THE
LAKE. COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND THIS
EVENING. SOUTH WINDS AHEAD OF THE FRONT MAKE IT TOUGH TO GET HIGH
WAVES NEAR THE SHORE BUT NAM SHOWS LOW LEVEL WINDS INCREASING TO 30
TO 35 KTS AND SURFACE GUIDANCE SUGGESTS A SUSTAINED 16 TO 20 KNOTS
IS LIKELY WITH HIGHER GUSTS. IN ADDITION EXPECT CONVECTION IN THE
AREA AND STRONG GUSTS/MICROBURSTS ARE POSSIBLE WITH THE STORMS SO
LAKE COULD GET DANGEROUS FAST. IF WINDS DEVELOP AS EXPECTED MAY NEED
TO EXPAND ADVISORY FURTHER EAST BUT FOR NOW WILL GO FROM MAUMEE BAY
TO WILLOWICK. TONIGHT WINDS WILL TURN SOUTHWEST LASTING THROUGH
SUNDAY. NEXT SIGNIFICANT SYSTEM WILL COME ON WEDNESDAY AS ANOTHER
COLD FRONT MOVES ONTO THE LAKE FROM THE NORTHWEST HOWEVER SUNDAY
THROUGH WEDNESDAY WINDS WILL GENERALLY BE FROM 5 TO 15 KNOTS AND
WAVES 1 TO 3 FEET.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 9 PM EDT THIS
EVENING FOR LEZ142>146.
&&
SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...TK
MARINE...TKHazardous weather outlook, Jul 24, 6:29 AM EDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EDT FRI JUL 24 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-251030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 629 AM EDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY.
Nearby
Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.